Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2007, 6:31 PM CDT for Hutchinson County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2007, 6:31 PM CDT (23:31 UTC)
- Expired
- May 21, 2007, 7:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:08 PM CDT | HAIL 1 | 7 Ne Borger, TX | HAIL UP TO QUARTER SIZE JUST BEGAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 212331 SVRAMA TXC233-220030- /O.NEW.KAMA.SV.W.0124.070521T2331Z-070522T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 730 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF SANFORD TO SANFORD...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF SPEARMAN TO BORGER...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SANFORD... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3594 10128 3564 10160 3570 10110 3598 10108 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:11 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 21, 4:11 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 411 PM CDT MON MAY 21 2007 .UPDATE... SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THE PANHANDLES UNTIL 11 PM CDT. NUNEZ && .PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 21 2007/ DISCUSSION... THE NEXT COUPLE DAYS WILL BE QUITE ACTIVE WITH THE POTENTIAL FOR SEVERE WEATHER. AT THIS TIME...DRYLINE STRETCHED FROM NEAR A GUYMON TO BORDER TO CLOVIS LINE. ELEVATED STORMS HAVE BEEN DEVELOPING WEST OF THE DRYLINE FOR THE LAST ONE TO TWO HOURS...WHILE NEW DEVELOPMENT WAS ALREADY PRESENT ALONG AND IMMEDIATELY EAST OF THIS BOUNDARY. MOISTURE WAS DEEPENING EAST OF THE DRYLINE WHERE THE VERTICAL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR ROTATING STORMS. A FEW STORMS COULD PRODUCE A TORNADO OR TWO...HOWEVER...THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR STORMS TO PRODUCE VERY HEAVY RAIN DUE TO SLOWER ESTIMATED STORM MOTION. ISOLATED FLOODING MAY OCCUR AS A RESULT. THE DRYLINE SHOULD RETREAT OVERNIGHT...PULLING THE MOISTURE WEST AGAIN. MODELS ATTEMPT TO PUSH THIS BOUNDARY TO FAR EAST ON TUESDAY GIVEN THE PLACEMENT OF THE SURFACE LOW. WITH THE DRYLINE STILL PRESENT SOMEWHERE IN THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN ON TUESDAY AND TUESDAY NIGHT WHEN ANOTHER DISTURBANCE LIFTS NORTHEAST. A COLD FRONT DIVES DOWN ON TUESDAY NIGHT...SETTING ANOTHER FOCUS FOR ORGANIZED THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT WHEN A STRONGER UPPER LEVEL SYSTEM SLIDES OVER THE PANHANDLES. INCREASED POPS AREAWIDE WITH THE GREATER POTENTIAL FOR POST FRONTAL PRECIPITATION. COOLER TEMPERATURES AND DEWPOINTS ON WEDNESDAY SHOULD LIMIT THE SEVERE THREAT TO THE SOUTHEAST TEXAS PAHANDLES WHERE FRONTAL FORCING EXISTS. STORM ACTIVITY SHOULD COME TO LULL ON THURSDAY BETWEEN WEATHER SYSTEMS. BY FRIDAY...SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH PLAINS AND MOISTURE BEGINS ITS SURGE BACK INTO THE PANHANDLES. WITH SOUTHWEST FLOW PERSISTING THROUGH MEMORIAL DAY WEEKEND...STORMS COULD REDEVELOP EACH DAY WHEN UPPER LEVEL DISTURBANCES TRACK OVERHEAD. MAINTAIN LOW POPS FOR NOW. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
Hazardous weather outlook, May 21, 4:25 PM CDT, 2 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT MON MAY 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 425 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...WITH MOST OF THE RAIN FALLING IN THE SOUTHEASTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS MAY BECOME STRONG WITH HEAVY RAIN AND GUSTY WINDS...HOWEVER NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT AS A RESULT OF STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AFTERNOON AND EVENING MAINLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE PANHANDLES AREA...BUT AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE EXPECTED INTO THE MEMORIAL DAY WEEKEND AS ANOTHER UPPER DISTURBANCE AFFECTS THE SOUTHERN PLAINS. AT THIS TIME...IT APPEARS A FEW STORMS MAY APPROACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD MONITOR THE FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR POSSIBLE ACTIVATION. HENNIG
In the hours before
Local storm report, May 21, 5:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST GRUVER 36.26N 101.41W
05/21/2007 M66 MPH HANSFORD TX BROADCAST MEDIA
LOCAL MEDIA SCHOOLNET SITE REPORTED 66 MPH WIND GUST AT
GRUVER JUNIOR HIGH SCHOOL
&&
CORRECTED EVENT...REMARKS
CKSpecial weather statement, May 21, 5:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 545 PM CDT MON MAY 21 2007 TXZ016-212315- DEAF SMITH TX- 545 PM CDT MON MAY 21 2007 ...LINE OF STRONG THUNDERSTORMS IN EASTERN DEAF SMITH COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTH OF DAWN TO 6 MILES NORTHWEST OF HEREFORD MOVING EAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN EASTERN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, May 21, 5:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT MON MAY 21 2007 TXZ012-212315- POTTER TX- 548 PM CDT MON MAY 21 2007 ...STRONG THUNDERSTORM IN SOUTHERN POTTER COUNTY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN POTTER COUNTY MOVING EAST NORTHEAST AT 40 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Local storm report, May 21, 6:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 20 S PERRYTON 36.10N 100.80W
05/21/2007 E0.75 INCH OCHILTREE TX STORM CHASER
PENNY SIZE HAIL REPORTED BY CHASE GROUP ON HIGHWAY 70 3
MILES NORTH OF THE OCHILTREE AND ROBERTS COUNTY LINE
&&
CKSpecial weather statement, May 21, 6:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CDT MON MAY 21 2007 TXZ012-017-212345- POTTER TX-RANDALL TX- 621 PM CDT MON MAY 21 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN POTTER AND RANDALL COUNTIES... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHEAST OF AMARILLO TO 6 MILES SOUTH OF UMBARGER MOVING EAST AT 45 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH SMALL HAIL AND EXTREMELY HEAVY RAIN. KRAMAR
Local storm report, May 21, 6:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 35 NW MIAMI 36.05N 101.08W
05/21/2007 E0.75 INCH ROBERTS TX PUBLIC
&&
MRKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 31 min |
| May 21, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 36 min |
| May 21, 5:37 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 53 min |
| May 21, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 64 min |
| May 21, 6:35 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.